MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573040
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the orientation of the cutting wire and the catheter tip was incorrect when the device exited the scope.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code 3009 captures the reportable event of cutting wire orientation.Block h10: the returned jagtome rx 44 was analyzed, and a visual evaluation noted that the cutting wire was detached and blackened.Additionally, the working length was torn from the end of the rapid exchange channel to the distal tip.The device was observed under magnification and the cut of the cutting wire was not smooth, which indicates it was not a mechanical cut.A functional evaluation could not be performed due to the condition of the device.No other issues with the device were noted.A functional evaluation to test orientation was not able to be performed due to the condition of the device; consequently, the reported event could not be confirmed.However, it was observed that the cutting wire was detached which disabled the device's ability to provide a correct orientation.The cutting wire being blackened indicates that the device was energized.Based on the condition of the cutting wire, the failure found could have been generated if the device was not completely in contact with the tissue during energization or if the device exceeded the maximum of voltage rating.Additionally, the working length in the distal section was torn from the end of the rapid exchange channel to distal tip.This failure could be caused by manipulation during extraction of the guidewire from distal section of the device.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the orientation of the cutting wire and the catheter tip was incorrect when the device exited the scope.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Additional information on 15oct2020.Reportedly, the physician "ripped the device out" with the wire still locked which may have caused some excess damage.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10549993
Report Number3005099803-2020-04004
Device Sequence Number19591155
Product Code KNS
UDI-Device Identifier08714729776659
UDI-Public08714729776659
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Model NumberM00573040
Device Catalogue Number7304
Device Lot Number0025670543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1